The Past 12 weeks... it's a blur.. Amnesia Doctor says
- 09-08-2006, 08:10 PM
The Past 12 weeks... it's a blur.. Amnesia Doctor says
This is the weirdest sh1t ever.
12 weeks ago I had surgery on my knee, I was prescribed Oxycodone 20mg for the pain. I used the stuff for a long time (10 weeks) but also protected my liver with Liv52 and Milk Thistle. I used it longer than I should have but I didn't necessarily abuse it (in my mind). The combination of the leg injury, having to drop summer classes, inability to exercise made me pissed off. I don't believe I'm depressed really, more frustrated - though I admit my motivation is very low.
Anyway, I was really sick this past week. Turns out there is mold growing between the walls in my apartment. It got me sick. I went to a doctor (I like him a lot, we talked about steroids and HGH, etc. - nice guy). I told him about my knee injury and the painkillers I was on.
He asked me a handful of questions and it is clear to him that I have amnesia.
has anyone heard of this?
I studied 100+ hours for the LSAT, and I only remember about 20 hours.. I signed a lease at my apartment apparently.. and I have no recollection of that.
will this go away? meaning, now that I've discontinued Oxycodone - will I be able to retain information? I really can't remember half the stuff of I study...
- 09-08-2006, 08:15 PM
It's not really the amnesia I'm worried about.. There's nothing in the past 12 weeks worth remembering. I just hope I don't have brain damage? is that even possible
- 09-08-2006, 09:23 PM
Originally Posted by CEDeoudes59
That's how I always feel!
But hang in there, hope everything turns out well. And definitely stay on top of this, you never know what is going on in that grey matter on your shoulders.
09-08-2006, 09:29 PM
Actually there are some molds that can cause the symptoms you're describing but my guess is that the bulk of the issue is attributable to the painkillers.
symptoms of toxic mold exposure - Google Search
09-09-2006, 12:26 AM
I mean, I'd know if I had brain damage right...
09-09-2006, 01:24 AM
Not to freak you out but not necessarily. Some of those molds act as nerve toxins so the damage can be subtle and long lasting.Originally Posted by CEDeoudes59
If it was the painkillers, then I wouldn't worry about brain damage....just clean your system out.
If you're seriously concerned about this, I'd talk to the Doc again.
09-09-2006, 01:54 AM
Wow DEO, you're a very respected guy around here, I hope this is just a minor issue. Having no recollection of signing a lease would concern me. I would say get some tests done just to be on the safe side bro.
09-09-2006, 03:06 AM
Oh I think it is the painkillers mos def, I was sick from the mold -- but not THAT sick.
09-09-2006, 12:07 PM
Cool, I thought it was worse when I originally read your thread. Do you ever go through detox programs ? I just mention it because it sounds like there's a lot of toxins in your environmentOriginally Posted by CEDeoudes59
09-09-2006, 01:16 PM
nope but I drink a lot of green tea and have a high fiber diet..
painkillers can't cause brain damage i hope..
09-09-2006, 01:17 PM
I'm pretty sure abuse can, but you should just relax and get back to normal. It's way to early to tell if you have any long term damage anyway.Originally Posted by CEDeoudes59
09-09-2006, 01:22 PM
09-10-2006, 07:30 AM
do you want to be in the lease you signed?? cause a diagnosis of amnesia and a note from the DR would be a perfect excuse to get out of it ..if you dont want to be in it.
09-10-2006, 09:15 AM
Damn, bro, good luck getting back on track. That must be incredibly frustrating. I hate wasted time, and if you studied w/o retension, the time was wasted I forget a few years of my life, but that was self-inflicted. BTW, I hope you didn't sign the lease in the mold-ridden apt.
We feel your pain; I just hope you remember to check this thread
09-10-2006, 09:36 AM
Ambien and alcohol caused me to completely lose out on damn near 24 hours. If you were on those pain killers that long I would put those as the primary cause and you probably over used them. Combine that with the depression etc and it makes sense.
09-10-2006, 09:55 AM
Do you know if you've forgotten anything from before you were on painkillers? If you've been basically sedated for the last 12 weeks were you really able to focus enough to actually process everything and actually store it as long term memory? I could be wrong, but I think there could be a combination of having periods where you weren't in a state to learn/remember anything and not being able to remember things you do know/have learned while you were in those states. ie, my GUESS is that you will not have any longterm issues with memory loss, brain damage and the like.
Even when people are just very tired, they may hear everything, and even respond but the brain is saying " remember that yourself b***h I'm on break for the rest of the day"
09-10-2006, 10:11 AM
Depending on how deep a state you were in over the period of taking the painkillers...
It is possible that they may have caused some memory loss, well the effects of being "under" for so long could have triggered temporary lack of ability to remember on the same level that you are used to...
I have experienced "some" type of short term memory loss on pain killers, BUT it would just be like the night before i took them...i'd be groggy and not remember much of the night before(small details, but not major events)
Such as, i would not forget signing a lease though...so, you may want to look further...make sure the mold didnt create some abnormal
---The internet is the father of the electronic lynch-mob---
09-10-2006, 10:17 AM
There are also specialists who can help you retrain the neuropathways that may be slow functioning from disuse. I forget the name of that specialty, but something along the lines of cognitive therapy. If you need help I'll ask my sister; she works in a related field.
09-10-2006, 01:29 PM
Bump to this. The fact that you have been on pain killers for 12 weeks didn't neseccarily cause brain damage, but it made you so relaxed that you have trouble retaining things.Originally Posted by tsc
I think it is a temporary condition, a side effect from being 'numb' from the oxycodone. When you cease your medication you should be fine; I however would be more worried about being sick from the mold!
My advice is to you is to keep an eye on this condition but do not worry. I have had some experience with pain killers and prescription med's and I've experienced amnesia-like symptoms myself. I'm sure it will clear up when you stop the meds.
Are they fixing that mold?
Sh*t, I know about 10 people who go to great lengths to forget things...
Similar Forum Threads
- By Robboe in forum Driven SportsReplies: 53Last Post: 05-06-2011, 11:21 AM
- By Robboe in forum NutraplanetReplies: 0Last Post: 09-24-2010, 08:46 AM
- By Jayhawkk in forum SupplementsReplies: 4Last Post: 09-16-2007, 08:55 AM
- By pushinit25 in forum AnabolicsReplies: 2Last Post: 03-07-2007, 02:24 PM
- By Bean in forum Exercise ScienceReplies: 5Last Post: 03-20-2004, 01:31 PM